Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 92, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 2, 2017, 2:27 PM EDT. It took effect at Nov 2, 2017, 11:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2017, 2:27 PM EDT (18:27 UTC)
- In effect from
- Nov 2, 2017, 11:00 PM EDT
- Expired
- Nov 3, 2017, 6:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
431 WHUS73 KAPX 021827 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 227 PM EDT THU NOV 2 2017 LMZ323-341-342-344>346-030230- /O.CAN.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/ /O.NEW.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 227 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-030230- /O.NEW.KAPX.SC.Y.0092.171103T0300Z-171103T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 227 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-030230- /O.NEW.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 227 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
5 follow-up statements
489 WHUS73 KAPX 021929 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 329 PM EDT THU NOV 2 2017 LSZ321-322-030330- /O.CON.KAPX.SC.Y.0092.171103T0300Z-171103T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 329 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-030330- /O.CON.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 329 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-030330- /O.CON.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 329 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
469 WHUS73 KAPX 030155 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EDT THU NOV 2 2017 LSZ321-322-031000- /O.CON.KAPX.SC.Y.0092.171103T0300Z-171103T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 955 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-031000- /O.CON.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 955 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-031000- /O.CON.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 955 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
665 WHUS73 KAPX 030816 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 AM EDT FRI NOV 3 2017 LSZ321-322-031630- /O.EXT.KAPX.SC.Y.0092.000000T0000Z-171103T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 416 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-031630- /O.EXT.KAPX.SC.Y.0092.000000T0000Z-171103T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 416 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-031630- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 416 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-031630- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- 416 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
627 WHUS73 KAPX 031434 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1034 AM EDT FRI NOV 3 2017 LSZ321-322-032200- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1034 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-031800- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1034 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-031800- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- 1034 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-032200- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1034 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
187 WHUS73 KAPX 031740 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 140 PM EDT FRI NOV 3 2017 LHZ345-349-LMZ323-341-342-344>346-031845- /O.CAN.KAPX.SC.Y.0092.000000T0000Z-171103T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 140 PM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-322-032200- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 140 PM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-032200- /O.CON.KAPX.SC.Y.0092.000000T0000Z-171103T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 140 PM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 10:04 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 2, 10:04 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1004 AM EDT Thu Nov 2 2017
.UPDATE...
Issued at 1004 AM EDT Thu Nov 2 2017
Low clouds, fog and drizzle over region will move over the next
couple hours as surface flow increases.
Surface low pressure over Lake Superior and another over S MN will
move across MI this afternoon and evening dragging a cold front with
them. A shallow moist layer (~5kft) near the surface will be around
until the front moves through. Weak isentropic lift over the region
continues this morning with areas of drizzle and fog.
Precipitation now over central WI will ahead of shortwave in the
northern midwest will hold together and move across the region
today with some light rain, especially south.
Once the front moves through some improvement is expected this
evening, although lake instability over Superior should produce some
light snow/rain showers along the coast of the eastern UP. Drier air
moving in overnight should end those showers.
&&
.NEAR TERM...(Today through Tonight)
Issued at 309 AM EDT Thu Nov 2 2017
...Active period of weather continues...
High impact weather potential...Not much. May see a bit of slippery
driving conditions yet this early morning.
Pattern synopsis/forecast...No rest for the weary, as another round
of precipitation (mostly light thankfully) has made its way across
the area, courtesy of a respectable surge of elevated warm air
advection tied to passing shortwave trough. Cool boundary layer and
brief period of evaporational cooling at precip onset this evening
has resulted in some snow, especially across interior areas. Not a
bunch of accumulation, perhaps a few tenths of an inch at most, and
what there is should melt heading through this morning as
temperatures continue to slow rise and lingering precipitation
changes over to rain.
Current shortwave trough and its attendant wet weather will race
east early this morning, only to be quickly replaced by another wave
later this morning and afternoon. Brief fgen response expected to
lay out across lower Michigan as wave rides along left over
baroclinic axis. Developing area of rain way back across the central
Plains indicative of this deepening fgen, with this area of rain
expected to race into lower Michigan today.
Primary forecast concerns/challenges: Mixed precip trends early this
morning and placement/timing of next round of rain later this
morning into the early evening.
Details: Current batch of light rain/snow expected to be largely
northeast of our area by sunrise, with just few light lingering
spinkles/areas of drizzle. Attention quickly turns to that next
wave/deepening thermal response. Forcing looks to be fairly narrow,
with a sharp northern gradient expected to better rains. Still some
uncertainty on how this all plays out, but general trend is for the
areas along and south of M-32 to see the best chance for more rain
(and rain it will be given temperatures pushing well up into the
40s). Total rainfall amounts through today do not look too
significant, likely remaining under a quarter of an inch.
High pressure builds in tonight, rapidly ending the rain threat this
evening. H8 temperature falling back below zero more than cold
enough to entice some lake response. With that said, incoming
airmass is a dry one and guidance derived soundings show a very
sharp subsidence inversion centered at 850mbs. Suppose a few
sprinkles/flurries are possible off Lake Superior where airmass is
just a bit wetter and cooler, but not a big deal for sure. Not a
particularly cold night, with lows by sunrise Friday generally in
the 30s.
&&
.SHORT TERM...(Friday through Saturday)
Issued at 309 AM EDT Thu Nov 2 2017
...Unsettled weather moving in once again...
It still looks like a break in the action is on tap for Friday. Warm
advection/isentropic ascent then increases later Friday night and
continues into Saturday in advance of low pressure due in on Sunday.
This will likely result in a round of precipitation across the
region. Looking at model soundings, precip should start as mainly
snow late Friday night and continue into Saturday morning before
changing over to rain by afternoon, except for remaining a mixture
across eastern upper where low level cold air will be harder to
dislodge. Could see mainly small accumulations on the order of an
inch or less (perhaps two across eastern upper?). Farther south
(roughly along and south of M-55)...only chances of precipitation
are expected as ascent will be weaker and model soundings indicate
lots of dry air in the 900 to 700 mb layer. Temperatures will be a
few degrees below normal for early November.
.LONG TERM...(Saturday night through Wednesday)
Issued at 309 AM EDT Thu Nov 2 2017
...Unsettled through Sunday then settling down...
More warm advection driven rain showers Saturday night (possibly
mixed with snow across eastern upper into the evening).
Rain showers continuing into Sunday as low pressure moves by to our
north. Very mild readings are expected Sunday with highs of well
into the 40s to the middle 50s. High pressure should then ensure
precipitation free conditions Monday. A quick hitting trough
from the north in combination with low pressure moving by to
our south could bring a round of mixed precipitation Tuesday before
high pressure and dry weather return on Wednesday. Temperatures
should continue to be a few degrees below normal.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 643 AM EDT Thu Nov 2 2017
MVFR/IFR producing low clouds expected across the taf sites today,
along with the development of some more light showers. High
pressure builds into the area tonight, helping raise cigs and
ending the rain threat.
&&
.MARINE...
Issued at 1004 AM EDT Thu Nov 2 2017
Small Craft Advisories continue on Lake Michigan through the day
today. Occasional gusts to 25 knots and waves to 4 feet possible
today along Lake Michigan with some rain showers. A cold front
will move through the region today and that will increase the
surface flow from the NW later tonight. As a result, Small Craft
Advisories will be needed on all lakes late tonight and early
Friday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 6 PM EDT this evening for LMZ323-341-
342-344>346.
LS...NONE.
&&
UPDATE...KF
NEAR TERM...MB
SHORT TERM...AS
LONG TERM...AS
AVIATION...MB
MARINE...KFHazardous weather outlook, Nov 2, 3:12 AM EDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 312 AM EDT Thu Nov 2 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-031200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 312 AM EDT Thu Nov 2 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.